MAUDE Adverse Event Report: I.C. MEDICAL, INC. EXTENDEVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

I.C. MEDICAL, INC. EXTENDEVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-000702
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call 48260) was received for a cautery pencil (finished good 88-000702, lot 49982316) with a button sticking in the "on" position.The end user reported this posed a fire hazard and that remaining product was pulled from the facility's inventory.A sample was not returned for evaluation.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
During use, the cautery button is sticking in the "on" position.
 
Event or Problem Description
During use, the cautery button is sticking in the "on" position.
 
Additional Manufacturer Narrative
Root cause: the pencil is supplied to deroyal by i.C.Medical.Therefore, a supplier corrective action request (scar) was issued to i.C.Medical as well as samples for evaluation.Three representative samples were provided for evaluation.In its scar response, i.C.Medical stated testing of the samples could not duplicate the reported failure.No auto activation, continuous activation, or any other unintended activation was observed during testing.The samples functioned normally and within specifications.Corrective action: due to the root cause investigation, no corrective actions are being implemented at this time.Investigation summary: an internal complaint (b)(4)) was received for a cautery pencil (finished good 88-000702, lot 49982316) with a button sticking in the "on" position.The end user reported this posed a fire hazard and that remaining product was pulled from the facility's inventory.Originally, a sample was reported not to be available.However, the customer returned unused samples from the same lot.These were sent to the manufacturer for evaluation.The pencil is supplied to deroyal by i.C.Medical.A supplier corrective action request (scar) was sent to the supplier september 30, 2019 as well as the returned samples for evaluation.In its response, i.C.Medical indicated it was unable to duplicate the reported complaint.From november 2017 to present, deroyal has sold 706 cases of finished good 88-000702.During this same period, a total of three complaints were received, yielding a complaint-to-sales ratio of 0.004.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
EXTENDEVAC
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
I.C. MEDICAL, INC.
15002 n. 25th dr.
phoenix AZ 85023
MDR Report Key9238779
Report Number2320762-2019-00011
Device Sequence Number133217
Product Code GEI
UDI-Device Identifier00749756157858
UDI-Public00749756157858
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K954088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-000702
Device Lot Number49982316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1